Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 271, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 12, 2003, 12:31 PM CDT for Grayson County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2003, 12:31 PM CDT (17:31 UTC)
- Expired
- Jun 12, 2003, 1:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 127 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 5.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -462 J/kg
- Mixed-layer LCL
- 2219 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
557 WUUS54 KFWD 121731 SVRFTW TXC181-121815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1230 PM CDT THU JUN 12 2003 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRAYSON COUNTY IN NORTH CENTRAL TEXAS * UNTIL 115 PM CDT * AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM JUST SOUTHWEST OF SHERMAN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOWE AROUND 1240 PM CDT TOM BEAN AROUND 1255 PM CDT WHITEWRIGHT AROUND 105 PM CDT HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES. LAT...LON 3362 9667 3343 9669 3340 9639 3358 9636 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:15 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 12, 12:15 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1215 PM CDT THU JUN 12 2003 .AVIATION DISCUSSION... A COMPLEX OF THUNDERSTORMS ALONG THE RED RIVER AT MIDDAY....SHOULD SLIDE EAST SOUTHEAST THIS AFTERNOON. SOME OF THESE STORMS MAY MOVE INTO THE METROPLEX AIRPORTS AFTER 20Z. THUS WILL INCLUDE MENTION TEMPO TSRA BETWEEN 20 AND 23Z. WE MAY SEE ANOTHER ROUND OF THUNDERSTORMS AFTER 03Z TONIGHT AS THUNDERSTORMS THAT DEVELOP OVER WEST TEXAS MOVE INTO THE REGION. #58 .1155 AM CDT THU JUN 12 2003 PUBLIC FORECAST UPDATE... THUNDERSTORM COMPLEX MOVING INTO NORTHERN ZONES APPEARS TO BE SLOWING ITS SOUTHERN PROGRESSION A BIT. WILL KEEP 70 POPS ALONG RED RIVER COUNTIES...AND 50 POPS MOST OTHER ZONES EXCEPT OVER THE SOUTH. FCSTID = 34 DFW 88 74 93 74 / 70 40 30 50 ACT 88 75 94 75 / 20 20 30 40 PRX 85 71 90 72 / 70 50 30 50 DTO 87 74 92 73 / 70 40 30 50 TKI 86 74 92 73 / 70 40 30 50 DAL 88 74 93 75 / 70 40 30 40 TRL 86 74 93 74 / 70 40 30 40 CRS 88 75 94 75 / 60 30 30 40 TPL 89 75 95 76 / 20 20 30 30 .FWD...NONE.
Hazardous weather outlook, Jun 12, 9:27 AM CDT, 3 hours 4 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 927 AM CDT THU JUN 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS MORNING ACROSS PARTS OF NORTHEAST TEXAS. A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL CONTINUE TO MOVE EAST THIS MORNING. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL COULD DEVELOP IN AREAS SOUTHEAST OF A LINE FROM CANTON TO KILLEEN THROUGH MIDDAY. ANOTHER ROUND OF STRONG AND SEVERE THUNDERSTORMS IS FORECAST ACROSS NORTH TEXAS TONIGHT. THE AIRMASS WILL DESTABILIZE ACROSS MOST OF NORTH TEXAS THIS AFTERNOON...SETTING THE STAGE FOR SCATTERED SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. AN UPPER LEVEL DISTURBANCE MOVING EAST FROM NEW MEXICO AND THE PRESENCE OF SEVERAL SURFACE BOUNDARIES WILL HELP INITIATE THUNDERSTORMS THIS AFTERNOON. INITIAL DEVELOPMENT IS MOST LIKELY ACROSS WEST TEXAS NEAR THE DRYLINE AND ACROSS SOUTHWEST OKLAHOMA. ONE OR MORE CLUSTERS OF STRONG OR SEVERE THUNDERSTORMS WILL AFFECT NORTH TEXAS THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN... PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH NEXT TUESDAY...AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. SEVERE WEATHER IS POSSIBLE FRIDAY INTO FRIDAY NIGHT. LOCALIZED FLASH FLOODING AND RIVER STEM FLOODING WILL BE POSSIBLE AS WELL...FRIDAY NIGHT AND THIS WEEKEND...ESPECIALLY AREAS FROM INTERSTATE 20 TO THE RED RIVER WHERE SOILS ARE MORE SATURATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED...MAINLY TONIGHT OVER ALL OF NORTH TEXAS. 09/
In the hours before
Local storm report, Jun 12, 9:19 AM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
919 AM CDT THU JUN 12 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 AM EUSTACE TX 1.75 INCH HAIL
06/12/03 HENDERSON REPORTED BY CITY OFFICIALS
1/2 MILE NORTH OF EUSTACEThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:37 PM CDT | Severe Thunderstorm Warning | FWD | Young | 53 min |
| Jun 11, 8:18 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 57 min |
| Jun 11, 8:23 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 52 min |
| Jun 11, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Young | 44 min |
| Jun 11, 8:38 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto | 52 min |
| Jun 11, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Wise | 58 min |
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 65 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | FWD | Denton | 63 min |
| Jun 11, 10:18 PM CDT | Severe Thunderstorm Warning | FWD | Hood | 57 min |
| Jun 11, 10:24 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 61 min |
| Jun 11, 10:28 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 62 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 58 min |
| Jun 11, 10:37 PM CDT | Severe Thunderstorm Warning | FWD | Somervell | 53 min |
| Jun 11, 10:43 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 47 min |
| Jun 11, 10:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 53 min |
| Jun 11, 11:03 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 57 min |
| Jun 11, 11:17 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 43 min |
| Jun 11, 11:23 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 52 min |
| Jun 11, 11:25 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 60 min |
| Jun 11, 11:27 PM CDT | Severe Thunderstorm Warning | FWD | Hill, McLennan | 63 min |
| Jun 11, 11:33 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 57 min |
| Jun 11, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 52 min |
| Jun 11, 11:57 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 63 min |
| Jun 12, 8:32 AM CDT | Severe Thunderstorm Warning | FWD | Henderson, Van Zandt | 73 min |
| Jun 12, 3:45 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas | 45 min |
| Jun 12, 5:38 PM CDT | Severe Thunderstorm Warning | FWD | Young | 52 min |
| Jun 12, 5:47 PM CDT | Severe Thunderstorm Warning | FWD | Navarro | 58 min |
| Jun 12, 5:59 PM CDT | Tornado Warning | FWD | Young | 61 min |
| Jun 12, 6:22 PM CDT | Severe Thunderstorm Warning | FWD | Limestone | 38 min |
| Jun 12, 6:35 PM CDT | Severe Thunderstorm Warning | FWD | Freestone | 55 min |
| Jun 12, 6:49 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 56 min |
| Jun 12, 6:56 PM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.